Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 146, NWS Charleston, SC

July 11, 2012Berkeley County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 11, 2012, 2:09 PM EDT for Berkeley County, South Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2012, 2:09 PM EDT (18:09 UTC)
Expired
Jul 11, 2012, 3:05 PM EDT
In force
56 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Berkeley County, SC

The radar

The Wilmington radar (KLTX), 143 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2022 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2022 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

400 
WUUS52 KCHS 111809
SVRCHS
SCC015-111915-
/O.NEW.KCHS.SV.W.0146.120711T1809Z-120711T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
209 PM EDT WED JUL 11 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 315 PM EDT

* AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR HUGER...MOVING NORTHEAST AT 5 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...
  TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  HUGER...OLD SANTEE CANAL STATE PARK...BONNEAU...JAMESTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3322 7944 3320 7948 3315 7952 3316 7956
      3313 7964 3302 7973 3296 7980 3316 8017
      3341 7985 3338 7980 3338 7979 3332 7974
      3328 7957 3325 7953 3324 7948
TIME...MOT...LOC 1810Z 212DEG 5KT 3314 7972

$$
2 follow-up statements
591 
WWUS52 KCHS 111836
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
236 PM EDT WED JUL 11 2012

SCC015-111915-
/O.CON.KCHS.SV.W.0146.000000T0000Z-120711T1915Z/
BERKELEY SC-
236 PM EDT WED JUL 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR CENTRAL BERKELEY COUNTY...

AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
BERKELEY COUNTY AIRPORT TO SIMMONSVILLE...MOVING NORTH AT 10 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
JAMESTOWN...MONCKS CORNER...OLD SANTEE CANAL STATE PARK AND
PINOPOLIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3320 7948 3314 7964 3311 7991 3316 8016
      3341 7985 3338 7980 3338 7979 3332 7974
      3328 7957 3325 7953 3322 7945 3321 7945
TIME...MOT...LOC 1837Z 190DEG 9KT 3318 8001 3324 7966

$$
578 
WWUS52 KCHS 111905
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
305 PM EDT WED JUL 11 2012

SCC015-111914-
/O.CAN.KCHS.SV.W.0146.000000T0000Z-120711T1915Z/
BERKELEY SC-
305 PM EDT WED JUL 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BERKELEY COUNTY HAS
BEEN CANCELLED...

AT 304 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3320 7948 3314 7964 3311 7991 3316 8016
      3341 7985 3338 7980 3338 7979 3332 7974
      3328 7957 3325 7953 3322 7945 3321 7945
TIME...MOT...LOC 1904Z 190DEG 9KT 3325 8000 3331 7965

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:06 PM EDT, 3 minutes earlier.

Area forecast discussion, Jul 11, 2:06 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
206 PM EDT WED JUL 11 2012

.SYNOPSIS...
A FRONT WILL REMAIN DRAPED ACROSS THE CENTRAL CAROLINAS THROUGH
FRIDAY BEFORE LIFTING NORTH AS ATLANTIC HIGH PRESSURE EXTENDS
ACROSS THE SOUTHEAST STATES THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAVE MADE SOME MINOR TWEAKS TO INCREASE POPS OVER THE COASTAL
AREAS AS THE SEA BREEZE STARTED TO MOVE INLAND. OTHERWISE...NO
SIGNIFICANT CHANGES WERE MADE FOR THIS UPDATE.

A BROAD UPPER TROUGH REMAINS TO THE WEST...A BERMUDA HIGH PRESSURE
TO THE EAST...AND A SURFACE FRONT STALLED ACROSS CENTRAL NC/SC.
850-700 MB FLOW IS PROGGED TO BACK TO SOUTHWEST THIS
MORNING...INCREASING LOW-LEVEL MOISTURE A TAD WITH PW VALUES
RISING ABOVE 2 INCHES IN SPOTS. CLOUD COVER HAS INCREASED OVER THE
COASTAL AREAS AS THUNDERSTORMS HAVE FORMED ALONG THE SEA BREEZE. A
CU FIELD HAS ALSO ENVELOPED THE REMAINING CWA AREA.

THUNDERSTORMS HAVE BEGUN ALONG THE COAST AND WILL CONTINUE TO FORM
AS THE SEA BREEZE MOVES INLAND AND OUTFLOW BOUNDARIES COLLIDE WITH
EACH OTHER.THE SEABREEZE WILL HAVE VERY LITTLE INHIBITION AND
SHOULD MOVE INLAND FAIRLY QUICKLY...ESPECIALLY COMPARED TO THE
LAST FEW DAYS. THE MODIFIED CHS AND JAX MORNING SOUNDINGS YIELDED
IMPRESSIVE RESULTS. BOTH HAVE SURFACE CAPES NEAR 3500 JOULES WITH
HIGH TEMPS NEAR 90. HOWEVER...THE LOW LEVEL SHEAR IS RATHER WEAK
WITH 15 TO 20 KNOTS AND MID LEVEL LAPSE RATES NEAR -5. THE
ENVIRONMENT IS CONDUCIVE FOR SCATTERED TO ISOLATED MULTICELL
THUNDERSTORMS WITH WIND BEING THE MAIN THREAT.

WE HAVE LIKELY POPS THIS AFTERNOON FAR INLAND WITH DECREASING
VALUES CLOSER TO THE COAST. WE EXPECT THE BEACHES TO STAY DRY
UNTIL MID TO LATE AFTERNOON WHEN SOME UPSTREAM CONVECTION COULD
DRIFT BACK OUT. ALTHOUGH THE NAM IS THE ONLY MODEL TO SHOW A WEAK
SHORTWAVE MOVING INTO SOUTHERN SC LATE THIS AFTERNOON AND EARLY
EVENING...WE DID MAINTAIN SOME POPS INTO THE OVERNIGHT HOURS IN
THIS AREA TO ACCOUNT FOR LINGERING ACTIVITY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
ATLANTIC HIGH PRESSURE IS EXPECTED TO DOMINATE THE PATTERN THROUGH
THE COMING WEEKEND. THE AXIS OF THE DEEP LAYER RIDGE WILL SIT
GENERALLY NORTH OF THE REGION...PROVIDING DEEP ESE FLOW...WHICH IS
PRETTY TYPICAL FOR THIS TIME OF YEAR. THE WEAK...QUASI-STATIONARY
SURFACE FRONT THAT WAS OVER THE NORTHERN AREA...WILL BEGIN SHIFT
FARTHER NORTHWARD ON THURSDAY....THEN DISSIPATE BY FRIDAY.

THURSDAY...PRECIP CHANCES WILL BE THE HIGHEST FOR THIS PERIOD.
EXPECT AFTERNOON CONVECTION TO DEVELOP MAINLY WELL INLAND ACROSS THE
SC UPSTATE REGION...CLOSER TO THE WEAKENING FRONT. THE DEEP LAYER
STEERING FLOW WILL BE WEAK ENOUGH TO POTENTIALLY ALLOW OUTFLOW
BOUNDARIES TO MOVE BACK ESE TOWARD THE INLAND AREA. THESE OUTFLOW
BOUNDARIES COULD COLLIDE WITH THE AFTERNOON SEA BREEZE TO HELP
TRIGGER SCATTERED CONVECTION...MAINLY INLAND. HAVE KEPT NEAR 50%
POPS INLAND...TAPERING DOWN TO SLIGHT CHANCE NEAR THE COAST. GIVEN
THE WEAK FLOW AND CONVECTION MAINLY FORCED BY MESOSCALE BOUNDARY
COLLISIONS...THINK CHANCES FOR ANY WIDESPREAD STRONG TO SEVERE
STORMS WILL BE LOW. HOWEVER...MODEL SOUNDINGS INDICATING AFTERNOON
CAPES OF 2000-2500 J/KG...WHICH MAY HELP TO PRODUCE SOME STRONG
STORMS WHERE BOUNDARIES COLLIDE. HIGH TEMPS EXPECTED TO BE NEAR
NORMAL. CONVECTION SHOULD GENERALLY DIE DOWN DURING THE EVENING WITH
THE LOSS OF HEATING...BUT KEPT SLIGHT CHANCE ALL NIGHT DUE TO
RELATIVELY MOIST/UNSTABLE AIRMASS WITH THE POTENTIAL PRESENCE OF
LINGERING BOUNDARIES.

FRIDAY AND SATURDAY...ATLANTIC HIGH PRESSURE BECOMES MORE FIRMLY
ESTABLISHED PROVIDING MORE TYPICAL ESE FLOW. EXPECT CONVECTION TO BE
CENTERED MAINLY AROUND THE AFTERNOON AND EVENING...DURING MAXIMUM
HEATING. FEEL GUIDANCE POPS ARE A LITTLE LOW...AND HAVE GONE WITH
LOW END CHANCE...MAINLY INLAND FOR FRIDAY. WENT A TAD LOWER FOR POPS
FOR SATURDAY AS THE UPPER LEVEL RIDGE STRENGTHENS SLIGHTLY...WHICH
SHOULD HELP TO PRODUCE WARMER/MORE STABLE MID LEVEL CONDITIONS.
TEMPS EXPECTED TO BE NEAR NORMAL FOR THIS PERIOD.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
A DEEP LAYER OF ATLANTIC HIGH PRESSURE IS EXPECTED TO REMAIN
CENTERED JUST NORTH OF THE REGION THROUGH AT LEAST MONDAY WITH DEEP
ESE FLOW. MODELS INDICATING RATHER MARGINAL DEEP LAYER MOISTURE WITH
MEAN RH VALUES BELOW 60% THROUGH MONDAY. THUS...HAVE KEPT SLIGHT
CHANCE POPS...ESPECIALLY AWAY FROM THE COAST EACH AFTERNOON.
TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL. BY TUESDAY AND
WEDNESDAY...GLOBAL MODELS BEGIN TO DIVERGE ON THE LARGE SCALE. THE
CONSENSUS OF THE SOLUTIONS SEEMS TO POINT TOWARD A MID AND UPPER
LEVEL TROUGH TO DEVELOP OVER THE MID ATLANTIC... STRETCHING SOUTHWARD
INTO INTERIOR SC AND GA. IF THIS OCCURS...THE MEAN LOW LEVEL FLOW
SHOULD TURN MORE SOUTHERLY AND PRECIP CHANCES SHOULD INCREASE. FOR
NOW...HAVE GONE WITH SLIGHT CHANCE POPS. HOWEVER...IF THE MODELS
CONTINUE TO TREND TOWARD A LARGE SCALE TROUGH OVER THE INTERIOR...
POPS WILL NEED TO BE RAISED. TEMPERATURES ARE EXPECTED TO REMAIN
NEAR NORMAL.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
VFR EXPECTED FOR THE FORECAST PERIOD WITH THE EXCEPTION OF
THUNDERSTORMS. CONVECTION HAS BEGUN ALREADY WITH THE SEA BREEZE
FRONT MOVING INLAND. WITH LITTLE RESISTANCE...THE FRONT SHOULD MOVE
INLAND RATHER QUICKLY AND THE WINDS WILL REMAIN OUT OF THE SOUTH
SOUTHEAST.

EXTENDED AVIATION OUTLOOK...THERE WILL BE A SMALL CHANCE FOR
MVFR/IFR CONDITIONS IN MAINLY AFTERNOON/EVENING SHOWERS/THUNDERSTORMS
THURSDAY AND FRIDAY. HOWEVER...DECREASING CHANCES FOR CONVECTION
OVER THE WEEKEND WITH VFR EXPECTED TO PREVAIL.

&&

.MARINE...
NO HIGHLIGHTS ARE EXPECTED THROUGH THE PERIOD. A DEEP LAYER...
ATLANTIC HIGH PRESSURE SYSTEM IS EXPECTED TO BE CENTERED NORTH OF
THE REGION THROUGH THE PERIOD. THIS WILL RESULT IN ESE WINDS OF
GENERALLY 15 KTS OR LESS AND SEAS 3 TO 4 FEET OR LESS. WINDS COULD
BECOME A LITTLE STRONGER EACH AFTERNOON NEAR THE COAST WITH THE
SEA BREEZE...BUT ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS.
GENERALLY LATE NIGHT AND MORNING ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL PREVAIL.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...BDC
SHORT TERM...BDC
LONG TERM...RFM
AVIATION...BDC
MARINE...BDC
Hazardous weather outlook, Jul 11, 12:42 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1242 PM EDT WED JUL 11 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-121645-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
1242 PM EDT WED JUL 11 2012

...SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...UNTIL 8 PM THIS EVENING...A FEW
THUNDERSTORMS COULD BECOME SEVERE ACROSS SOUTHEAST SOUTH CAROLINA
AND SOUTHEAST GEORGIA. THE PRIMARY THREAT WILL BE DAMAGING WIND
GUSTS TO 60 MPH...ALTHOUGH HAIL TO 1 INCH IN DIAMETER COULD ALSO
OCCUR.

CHECK FREQUENTLY WITH NOAA WEATHER RADIO ALL HAZARDS OR OTHER
MEDIA OUTLETS TO ADDITIONAL INFORMATION INCLUDING POSSIBLE WATCHES
AND WARNINGS INCLUDING POSSIBLE WATCHES AND WARNINGS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 11, 12:51 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1251 PM EDT WED JUL 11 2012

SCZ050-111715-
CHARLESTON-
1251 PM EDT WED JUL 11 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
THROUGH 115 PM EDT...

AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM FORT JOHNSON TO
ROCKVILLE...MOVING NORTH AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BEARS BLUFF...CHARLES TOWNE LANDING...CHARLESTON NAVAL COMPLEX...
DOWNTOWN CHARLESTON...EDISTO ISLAND...FOLLY BEACH...FORT JOHNSON...
FORT SUMTER...JAMES ISLAND...JAMES ISLAND COUNTY PARK...JOHNS
ISLAND...KIAWAH ISLAND...MAYBANK BRIDGE...MOUNT PLEASANT...
ROCKVILLE...SEABROOK ISLAND...SULLIVANS ISLAND...WADMALAW ISLAND...
WEST ASHLEY AND YONGES ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
NICKEL SIZE HAIL...
TORRENTIAL RAINFALL WHICH COULD PRODUCE FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3275 7987 3268 7988 3260 7999 3259 8011
      3254 8017 3255 8020 3252 8035 3249 8033
      3255 8042 3257 8039 3262 8039 3260 8042
      3262 8043 3285 7995 3281 7993 3280 7991
      3286 7990 3286 7989 3276 7982
TIME...MOT...LOC 1651Z 202DEG 3KT 3277 7990 3262 8021
Local storm report, Jul 11, 12:58 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1258 PM EDT WED JUL 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     HAIL             2 E BOONE HALL PLANTATI 32.86N  79.80W
07/11/2012  E1.00 INCH       CHARLESTON         SC   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED QUARTER SIZE HAIL AT THE
            INTERSECTION OF HIGHWAY 17 AND HIGHWAY 41.

&&

EVENT NUMBER CHS1200486

JHP
Local storm report, Jul 11, 1:21 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
121 PM EDT WED JUL 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     HAIL             CHARLESTON              32.79N  79.94W
07/11/2012  E0.70 INCH       CHARLESTON         SC   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED DIME SIZE HAIL ON KING STREET
            AND TWO TO THREE INCHES OF WATER ON ROADWAY.

0107 PM     HEAVY RAIN       CHARLESTON              32.79N  79.94W
07/11/2012  E3.00 INCH       CHARLESTON         SC   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED DIME SIZE HAIL ON KING STREET
            AND TWO TO THREE INCHES OF WATER ON ROADWAY.

&&

EVENT NUMBER CHS1200487
EVENT NUMBER CHS1200488

JHP
Special weather statement, Jul 11, 1:21 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
121 PM EDT WED JUL 11 2012

GAZ119-SCZ047-048-051-111800-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-INLAND JASPER-
121 PM EDT WED JUL 11 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER...CHATHAM AND
BEAUFORT COUNTIES THROUGH 200 PM EDT...

AT 119 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM LEMON ISLAND TO
BELLINGER HILL AREA...MOVING NORTH AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...BELLINGER HILL AREA...
BLUFFTON...BURTON...CALAWASSIE ISLAND...CLARENDON...DALE...JASPER...
LADYS ISLAND...LAUREL BAY...LEMON ISLAND...PARRIS ISLAND...PORT
ROYAL...PRITCHARDVILLE...ROSE HILL...SHELL POINT AND SUN CITY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3244 8047 3210 8101 3232 8104 3258 8068
TIME...MOT...LOC 1722Z 183DEG 10KT 3234 8079 3218 8099
Local storm report, Jul 11, 1:37 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
137 PM EDT WED JUL 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 PM     TSTM WND DMG     2 WSW MAYBANK BRIDGE    32.74N  80.04W
07/11/2012                   CHARLESTON         SC   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED ONE LARGE TREE DOWN ALONG RIVER
            ROAD AND MAYBANK ROAD. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1200489

JHP
Local storm report, Jul 11, 1:47 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
147 PM EDT WED JUL 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     HEAVY RAIN       CHARLESTON              32.79N  79.94W
07/11/2012  U0.00 INCH       CHARLESTON         SC   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED DIME SIZE HAIL ON KING STREET
            AND TWO TO THREE INCHES OF WATER ON ROADWAY.

&&

CORRECTED EVENT

EVENT NUMBER CHS1200488

JHP

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:18 PM EDTSpecial Weather StatementCHSColleton27 min
Jul 10, 9:21 PM EDTSpecial Weather StatementCHSAllendale24 min
Jul 10, 9:36 PM EDTSpecial Weather StatementCHSAllendale24 min
Jul 11, 12:31 PM EDTSevere Thunderstorm WarningCHSCharleston59 min
Jul 11, 12:51 PM EDTSpecial Weather StatementCHSCharleston24 min
Jul 11, 12:58 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston62 min
Jul 11, 1:03 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston87 min
Jul 11, 1:10 PM EDTFlash Flood WarningCHSBerkeley, Charleston2 hr
Jul 11, 1:21 PM EDTSpecial Weather StatementCHSBeaufort39 min
Jul 11, 2:14 PM EDTSpecial Weather StatementCHSBeaufort, Jasper31 min
Jul 11, 2:16 PM EDTSpecial Weather StatementCHSJasper29 min
Jul 11, 2:27 PM EDTSpecial Weather StatementCHSCharleston33 min
Jul 11, 2:48 PM EDTSpecial Weather StatementCHSHampton27 min
Jul 11, 3:18 PM EDTSpecial Weather StatementCHSBerkeley42 min
Jul 11, 3:43 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester51 min
Jul 11, 3:53 PM EDTSpecial Weather StatementCHSColleton52 min
Jul 11, 3:59 PM EDTSpecial Weather StatementCHSHampton31 min
Jul 11, 4:05 PM EDTSpecial Weather StatementCHSColleton40 min
Jul 11, 4:14 PM EDTSpecial Weather StatementCHSDorchester46 min
Jul 11, 4:17 PM EDTSevere Thunderstorm WarningCHSColleton58 min
Jul 11, 4:46 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester41 min
Jul 11, 4:53 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton67 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.